Rhythm Nation: December 2016

Happy holiday bloggers!

The year would not be complete without one more exciting ECG for your curious minds to ponder. So without further ado, here is the case:

A 71 year-old man with PMH significant for HIV on HAART, IVDU, HTN, COPD, CKD is sent from HIV clinic for bradycardia. Patient states he has been feeling dizzy and lightheaded for past few weeks. 3 weeks prior to presentation, he had a bout of chills, sweats, and he has had diarrhea for 1 week. Afterwards, he developed pre-syncopal episodes with multiple falls. Today, during a routine clinic visit, his physician noted that the patient was bradycardic to the 40s and sent him to the ED for prompt evaluation.

PMH: HIV on HAART (undetectable viral load), HTN, COPD, CKD, depression

PSH: None

SH: IVDU (heroin), smokes cigarettes occasionally, drink beer occasionally, lives in shelter

Meds: nifedipine, lisinopril, HCTZ, labetalol, spironolactone, ritonavir, raltegravir, darunavir, terazosin, mirtazapine, aspirin, albuterol, atrovent, gabapentin

Allergies: NKDA

Physical Exam:

VS triage: HR 48, BP 92/51, RR 16, T 98.6F, O2 96% on room air

General: Elderly man, NAD,  sitting comfortably in stretcher, AAOx3

HEENT: EOMI, PERRL, dry mucus membranes

CVS: bradycardic to 40s, S1/S2, no murmurs

Chest: CTAB

Abdomen: obese, soft, non-tender

Ext: scattered track marks on legs, no cyanosis or edema

 

You immediately obtain an ECG, and this is what you see:

  1. How would you interpret this ECG?
  2. What is your differential given this patient and clinical setting?
  3. Would you immediately reach for the pacer pads & atropine? What would be your next step in management?
The following two tabs change content below.

slee

Latest posts by slee (see all)

2 comments for “Rhythm Nation: December 2016

  1. Rafael
    December 25, 2016 at 6:28 am

    Nodal rhythm?.Drugs?.Labetalol?

  2. December 25, 2016 at 8:44 am

    high k

Leave a Reply

Your email address will not be published.